MAUDE Adverse Event Report: SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 UB SUT CB-BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 UB SUT CB-BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205883
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an arthroscopy, after successfully deploying the 1.8 mm q fix anchor, difficulty was encountered when attempting to disengage the suture from the inserter mechanism.Multiple release attempts were made; however, the suture remained engaged within the inserter assembly.Significant traction was applied to free the suture, but it remained entrapped and could not be released.The mechanism was then mechanically pried open to release the suture, which resulted in the fracture of the metallic connecting component of the holder external to the patient.Despite this, the suture remained retained within the implant holder.The procedure was resumed, after a non significant delay, using a change in surgical technique by cutting the suture to release it and proceeding with a conventional knot-tying method.No further complications were reported.
 
Additional Manufacturer Narrative
H11 h3, h6 part of the device, used in treatment, was received for evaluation.A visual inspection showed the device was returned in original packaging with the batch number of the complaint on the label.The anchor and sutures were not returned.The insertion tube has been fractured at the body of the handle and is bent.A partial black/white suture has been cut off at the fractured point of the tube.The cleat is deployed and fractured.A functional evaluation showed that the ratchet handle is locked and fully deployed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include intended inappropriate or excessive force to the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
Q-FIX KNTLS ASA 1.8MM W/1 UB SUT CB-BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24643915
Report Number1219602-2026-00817
Device Sequence Number9842038
Product Code MBI
UDI-Device Identifier00885556901694
UDI-Public885556901694
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K241435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205883
Device Lot Number2179994
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date05/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown